Alabama, 2005Flash Flood in Alabama, August 9, 2005
August 9, 2005 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 9, 1:51 PM CST, 10 minutes earlier.
Area forecast discussion, Aug 9, 1:51 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CDT TUE AUG 9 2005
.SHORT TERM...(TONIGHT - THURSDAY NIGHT)
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. UPPER
LOW THAT HAS BEEN INFLUENCING THE WEATHER HAS PRETTY MUCH WASHED
OUT OVER THE AREA AND RETROGRADED WESTWARD. HOWEVER, WE WILL STILL BE
LEFT IN AN AREA OF WEAK TROFING AND SLIGHTLY LOWER MID LEVEL
HEIGHTS THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE THROUGH THE DAYTIME HOURS WEDNESDAY
AND THURSDAY...WITH SCATTERED TO ISOLATED OVERNIGHT. VARIABILITY
IN DAYTIME HIGHS DUE TO SCATTERED NATURE OF STORMS, BUT SHOULD
FALL BETWEEN 85 AND 92. LOWS 67 TO 73.
.LONG TERM...(FRIDAY - TUESDAY)
BY FRIDAY, WEATHER BEGINS EVOLVING INTO A MORE CLIMATOLOGICAL PATTERN.
ATLANTIC 500 MB RIDGING WILL CREEP WESTWARD, BUT NEVER COMPLETELY
SETTLES IN OVER THE AREA. SOME INDICATION FROM THE 12Z ECMWF AND
UKMET WE GET CAUGHT ON THE FRIDGE OF THE RIDGE WITH AN IMPULSE OR
TWO RIDING NORTHWARD THROUGH THE AREA ON FRIDAY AND SATURDAY. BUT
FOR NOW WILL CONTINUE PREVIOUS FORECAST TREND OF CLIMATOLOGICAL
POPS AND TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 69 90 70 91 / 30 40 20 30
ANNISTON 70 89 71 90 / 30 50 20 40
BIRMINGHAM 72 90 73 91 / 30 40 20 30
TUSCALOOSA 72 92 72 93 / 20 40 20 30
CALERA 71 90 71 91 / 30 40 20 40
AUBURN 71 90 71 90 / 30 60 30 50
MONTGOMERY 72 90 73 90 / 30 60 30 50
TROY 72 89 72 90 / 30 60 30 60
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
88/88
Hazardous weather outlook, Aug 9, 4:32 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 AM CDT TUE AUG 9 2005
ALZ011>015-017>050-101038-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
532 AM CDT TUE AUG 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. WHERE ANY SHOWERS OR THUNDERSTORMS PERSIST FOR ANY LENGTH
OF TIME...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IN ADDITION TO
THE HEAVY RAINFALL POTENTIAL...WIND GUSTS TO 35 MPH CAN BE EXPECTED
WITH SOME OF THE THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN
SECTIONS.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THE TIME.
Flash Flood, Talladega
- When
- August 9, 2:01 PM CST to 3:00 PM CST
- Where
- Talladega County, Sylacauga
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.167, -86.250
Flash flooding occurred near the intersection of Fort Williams Street and Broadway Avenue in downtownSylacauga. The water had risen over the tires on vehicles and made the roads temporarily impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 9, 20052 deaths · $300,000 · 1 event
- Hail in Nebraska, August 9, 2005$500,000 · 0.88 in hail · 2 events
- Flash Flooding and Damaging Wind in California, August 9, 2005$280,000 · 54 kt wind · 7 events
- Lightning Strike in Arizona, August 9, 2005$350,000 · 1 event
- Hail and Damaging Winds in Minnesota, August 9, 2005$200,000 · 1 in hail · 11 events
- Damaging Wind in Iowa, August 9, 2005$150,000 · 69 kt wind · 1 event
- Flash Flood and Flood in Maryland, August 9, 2005$100,000 · 2 events
- Damaging Wind in Iowa, August 9, 2005$100,000 · 69 kt wind · 1 event
- Damaging Wind in Iowa, August 9, 2005$100,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, August 9, 2005$34,000 · 1.75 in hail · 22 events
- Flash Flood in Arizona, August 9, 2005$50,000 · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2005$38,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473193.